[Skip to Content]
[Skip to Content Landing]
Views 207
Citations 0
Observation
November 2017

Purpura Annularis Telangiectodes of Majocchi Associated With the Initiation and Rechallenge of Apremilast for Psoriasis Vulgaris

Author Affiliations
  • 1The Ohio State University College of Medicine, Columbus, Ohio
  • 2Division of Dermatology, Department of Internal Medicine, The Ohio State University, Columbus, Ohio
  • 3Division of Dermatopathology, University of Virginia, Charlottesville, Virginia
JAMA Dermatol. 2017;153(11):1197-1198. doi:10.1001/jamadermatol.2017.2671

Cutaneous reactions to apremilast are rare. This case report describes a patient who experienced purpura annularis telangiectodes of Majocchi (PATM) as an adverse event associated with apremilast, a phosphodiesterase (PDE)-4 inhibitor used in the treatment of psoriasis.

A man in his 60s with a history of psoriasis and psoriatic arthritis developed numerous annular petechial patches after starting apremilast treatment. He had been diagnosed with psoriasis about 7 years earlier and had been treated with efalizumab, adalimumab, etanercept, and ustekinumab. After 4 months of standard dosing with apremilast, he developed telangiectatic patches on his abdomen, arms, and thigh (Figure 1) of 3 weeks’ duration at the time of presentation.

First Page Preview View Large
First page PDF preview
First page PDF preview
×